Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 145, NWS Memphis, TN

May 27, 2000Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 2:22 PM CDT for Henry County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 27, 2000, 2:22 PM CDT (19:22 UTC)
Expired
May 27, 2000, 2:50 PM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, TN

What was reported inside it

TimeReportWhereRemark
May 27, 2:40 PM CDTTornado F1Big Sandy, TNThe tornado hit the New Hope Road and Valentine road area the hardest with many downed trees. The tornado continued onto the Lick Creek Acces Road region and then crossed the Tennessee River.
May 27, 2:46 PM CDTTornado F3Erin, TNThe storm complex that produced a tornado in Benton county moved into Houston county and generated a tornado that hit Tennessee Ridge and Erin. The Houston county executive estimated 1.3 million dollars worth of damage. Roofs and walls of some well constructed

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 10:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS54 KMEG 271924
SVRMEM
TNC079-271945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 250 PM CDT

* AT 220 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR 
  PARIS...MOVING EAST AT 40 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 250 PM CDT INCLUDE...
  ELKHORN...
  SPRINGVILLE...
  MANLEYVILLE...

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3644 8831 3626 8831 3623 8757 3646 8757

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 AM CDT, 10 hours 37 minutes earlier.

Area forecast discussion, May 27, 3:45 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SAT MAY 27 2000

NUMEROUS THUNDERSTORMS TRAINING ACROSS NE AR AND BOOTHEEL THIS
MORNING. AREA RADARS INDICATE ACTIVITY EXTENDING WELL WEST OF CWA
INTO WRN AR. REMAINDER OF CWA UNDER CLEAR SKIES. UNSTABLE AIRMASS
ACRS THE ENTIRE CWA WITH DEWPOINTS IN THE LOWER 70S. LATEST RADAR
TRENDS INDICATE THAT TSTMS WL SWEEP ACRS NE AR...BOOTHEEL AND PARTS
OF W TN THIS MORNING. WL FOCUS HIER POPS ACRS THAT AREA TODAY AND
MENTION LOCALLY HEAVY RAIN ACRS NE AR AND THE BOOTHEEL. ALSO..EXPECT
POSSIBLE REDEVELOPMENT THIS AFTN INVOF BOUNDARY LEFT BY THIS MCS THIS
MORNING. WL ALSO MENTION SEVERE TODAY ACRS NE AR..BOOTHEEL AND PART
OF W TN.

FOR NRN MS WL MENTION A CHC OF TSTMS...MAINLY FOR THIS AFTN. THINK
MOST OF THE ACTION WL STAY N OF THIS AREA TODAY BUT AIRMASS TSTMS
POSSIBLE THIS AFTN. FWC TEMPS LOOK FINE. WL ADD A COUPLE DEGREES TO
TUP.

FOR TNGT..GOOD SHORTWAVE WL MOVE ACRS THE AREA AND WITH UNSTABLE
AIRMASS IN PLACE EXPECT A LINE OF TSTMS TO MOVE ACRS ENTIRE AREA
TONIGHT WITH SEVERE STORMS POSSIBLE. CLEARING LATE TONIGHT AND
SUNDAY WITH A MUCH DRIER AIRMASS MOVING INTO THE AREA WITH DEWPOINTS
DROPPING INTO THE 50S SUNDAY. PLEASANT MEMORIAL DAY ON TAP.

CURRENT EXTENDED LOOKS ON TRACK.

.MEM...NONE.
SJM

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:20 PM CDTTornado WarningMEGDyer40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.